MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PLE60A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unk procedure, the gripping of the handle was very tight locking it in between the surgery.The surgery was not delayed and i new stapler was used to complete the procedure.No patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/15/2023.D4: batch # u5ef2c.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ple60a device was returned with the handle shrouds partially opened and with no reload present.During the functional test, the motor sound was heard, and the knife didn't move forward to the lockout position, this is consistent with a device been bailout.In addtion, the articulation mechanism was noted to be damaged as would not hold the articulation setting.The device was disassembled to verify the condition of the internal components, the handle shrouds were removed and were found to be damaged, and the lever was damaged near interaction with the cam bailout.Also, the articulation bar was noted to be damaged.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The bailout system was reset and then, it was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.However, the cut was noted to be jagged due to a damaged knife.It is possible that an outside the normal use force was applied on the distal jaw creating a torque on the articulation components and breaking the articulation bar.One possible cause for this type of damage to the knife is when the device is fired over an already existing staple line, hard object, or thicker tissue than indicated.Repeatedly firing across existing staple lines can also reduce the ability to cut cleanly.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.It is possible that the damage on the bailout was due to improper handling of the device.After the manual override system is used, the instrument is disabled and cannot be used for any subsequent firings.To use the manual override, remove the access panel labeled ¿manual override¿ on the top of the instrument handle.The manual override lever will be exposed.Move the lever forward and backward until it can no longer be moved.The knife will now be in the home position.This can be verified by viewing the position of the knife blade indicator on the underside of the cartridge jaw.Discard the instrument.Please reference the instruction for use for more information.Device history review a manufacturing record evaluation was performed for the finished device batch number u5ef2c, and no non-conformances were identified.

Brand Name
PWRD ECH FLEX 60MM 44CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17549972
Report Number3005075853-2023-05783
Device Sequence Number15127082
Product Code GDW
UDI-Device Identifier10705036014300
UDI-Public10705036014300
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberPLE60A
Device Lot NumberU5EF2C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Initial Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown